C.R. BARD, INC. (BASD) -3006260740 POWERPORT CLEARVUE ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Catalog Number |
1608362 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Bacterial Infection (1735); Unspecified Infection (1930)
| Date of Event |
11/29/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported through the litigation process that two years, two months, and thirty days post port placement via the right internal jugular vein, for administration of chemotherapy in treatment of breast cancer, the patient was diagnosed with a blood infection.Reportedly, the port was removed.The current status of the patient is unknown.
Event or Problem Description
It was reported through the litigation process that two years, two months and thirty days post port placement via the right internal jugular vein, for administration of chemotherapy in treatment of breast cancer, the patient was diagnosed with a blood infection and bacterial infection.Reportedly, the port was removed.The current status of the patent is unknown.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Approximately two years and three months post port placement, removal of left port-a-cath was performed due to infection.An incision was made overlying the old incision.The port was dissected free from the surrounding tissues and then was removed completely, and the access catheter site was closed.Port and the catheter tip were sent for culture.Therefore, the investigation is inconclusive for the reported infection as no objective evidence has been provided to confirm any alleged deficiency with the port.Furthermore, clinical condition alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiry date: 01/2021).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.